Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 91, NWS Little Rock, AR

September 9, 2007Cleburne County, White County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 9, 2007, 5:07 AM CDT for Cleburne County, White County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 5:07 AM CDT (10:07 UTC)
Expired
Sep 9, 2007, 8:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Cleburne County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 091008
FFWLZK
ARC023-145-091300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 AM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS
  SOUTHERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 800 AM CDT

* AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINS FROM THUNDERSTORMS OVER THE WARNED AREA. WATER RUNNING
  ACROSS ROADWAYS HAS BEEN REPORTED FROM WHITE AND CLEBURNE COUNTIES
  THROUGH THE NIGHT SO ADDITIONAL HEAVY RAINFALL COULD RESULT IN MORE
  SIGNIOFICANT FLOODING.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3535 9210 3519 9147 3541 9140 3544 9161
      3557 9183 3553 9210

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:46 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 9, 3:46 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 AM CDT SUN SEP 9 2007

.DISCUSSION...
VERY LITTLE HAS CHANGED THIS FORECAST CYCLE WITH MAIN CONCERN
CHANCES OF RAIN & POTENTIAL FOR HEAVY RAIN & FLOODING. EXCESSIVE
RAIN FALL FORECAST DOES HAVE AR IN ITS MODERATE AREA. SURFACE
BOUNDARY HAS HELD ITS POSITION OVER SOUTHERN MO...WHILE THE MAIN
UPPER DYNAMICS HAVE SHIFTED SOUTH OVER NORTHERN & CENTRAL AR. MAIN
SURGE OF ENERGY WAS DEVELOPING SHOWERS & THUNDERSTORMS ACROSS
NORTH CENTRAL & CENTRAL OK...& PUSHING EAST ACROSS NORTH & NORTH
CENTRAL AR. FLASH FLOOD WATCHES ARE OUT...& EXPECT SOME AREAS TO
SEE WARNINGS THIS MORNING & THROUGH THE DAY ON SUNDAY. IN PLACE
MOISTURE HAS PRECIP WATER VALUES AROUND 2 INCHES OR HIGHER.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY
MODELS DO SURGE THE MAX UPPER LEVEL ENERGY ACROSS AR THIS MORNING
& INTO THE AFTERNOON...BUT SHEAR THINGS OUT BY 00Z...ESPECIALLY IN
THE FAR NORTHERN PARTS OF AR. CENTRAL AREAS SEE THE SHEARED ENERGY
INTO SUNDAY NIGHT...BUT DOES GRADUALLY DECREASE AS IT MOVES EAST.
POP FORECAST WILL START WITH LATEST TRENDS WITH CAT OVER NORTH &
NORTH CENTRAL AR...WITH FLASH FLOOD WATCH...& HOLD OVER NORTH
CENTRAL AREAS THROUGH SUNDAY NIGHT...GRADUALLY LOWERING AS THE
ENERGY SHEARS OUT. MODELS CONTINUE TO SHOW WEAK BOUNDARY TO SAG
SOUTH OVER AR THROUGH MONDAY...SO WILL KEEP SOME POP GOING...WHILE
UPPER ENERGY HAS WEAKENED. THEN MONDAY WE SEE THE BOUNDARY WASHING
OUT...BEFORE THE NEXT STRONGER NW PUSH OF A SURFACE RIDGE DOES
FILTER IN DRIER & COOLER AIR LATE TUESDAY & INTO WEDNESDAY...THUS
LOWERING POPS. OVERALL TEMPS WILL REMAIN AT OR BELOW NORMALS WITH
CLOUDS & RAIN.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT
RATHER STRONG UPPER TROF WILL MOVE ACROSS THE MIDDLE OF THE COUNTRY
DURING THE PERIOD WHICH WILL FAVOR A STRONG COLD FRONT TO MOVE
THROUGH THE AREA. TIMING OF THIS A LITTLE IN QUESTION THIS FAR OUT
BUT IF THE UPPER PATTERN MATERIALIZES IT SHOULD HAPPEN. AT THIS TIME
IT LOOKS LIKE THE FRONT WILL LIKELY COME THROUGH THE AREA FRIDAY
INTO FRIDAY NIGHT WITH COOLER AND DRIER AIR MOVING IN FOR SATURDAY
AND BEYOND. THIS WILL BE THE COOLEST AIR OF THE SEASON SO FAR.
MOISTURE ACCOMPANYING THE FRONT WILL NOT BE GREAT SO AT THIS TIME IT
LOOKS LIKE CHANCES OF RAIN WILL NOT BE REAL HIGH BUT THAT COULD
CHANGE AS IT GETS CLOSER. KEPT RAIN OUT OF THE FORECAST FOR
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT THEN HAVE 20 TO 30 POPS FOR
FRIDAY AND FRIDAY NIGHT WITH SMALL POPS REMAINING IN THE SOUTH EARLY
SATURDAY. TEMPS WILL BE CLOSE TO NORMAL AT FIRST WITH MINS IN THE
60S AND MAXES IN THE 80S. BY THE WEEKEND...SHOULD SEE MINS INTO THE
50S IN MOST AREAS WITH MAXES IN THE MID AND UPPER 70S TO LOWER 80S
BUT WOULD NOT BE SURPRISED TO SEE IT COOLER THAN THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     85  67  84  64 /  80  50  50  40
CAMDEN AR         90  72  89  70 /  50  50  40  40
HARRISON AR       80  65  80  61 /  90  40  40  50
HOT SPRINGS AR    89  71  87  69 /  60  50  50  40
LITTLE ROCK   AR  89  71  86  69 /  60  50  50  40
MONTICELLO AR     91  72  90  70 /  40  50  50  40
MOUNT IDA AR      89  70  86  67 /  70  50  50  40
MOUNTAIN HOME AR  81  66  81  61 /  90  40  40  50
NEWPORT AR        86  68  85  65 /  70  50  50  40
PINE BLUFF AR     90  71  89  70 /  50  50  50  40
RUSSELLVILLE AR   85  68  85  65 /  80  50  50  40
SEARCY AR         87  69  85  67 /  60  50  50  40
STUTTGART AR      89  71  87  68 /  60  50  50  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-
JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...59 / LONG TERM...29
Hazardous weather outlook, Sep 9, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 9 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 A CDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY FRONT ACROSS NORTHERN ARKANSAS ALONG WITH
TROPICAL MOISTURE LEFT OVER FROM A PACIFIC HURRICANE WILL RESULT IN
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL
ARKANSAS TODAY. THESE SHOWERS AND THUNDERSTORMS MAY EVENTUALLY DRIFT
INTO SOUTHERN ARKANSAS BY THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINS WILL REMAIN LIKELY WITH SOME AREAS POSSIBLY
GETTING AN INCH OR TWO OF RAIN IN AN HOUR. THIS COULD RESULT IN
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND SOME FLASH
FLOODING COULD RESULT ESPECIALLY IN AREAS OF NORTHERN ARKANSAS WHERE
HEAVY RAINS HAVE FALLEN DURING THE PAST TWO DAYS.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM CDT FOR MOST OF NORTHERN
AND CENTRAL ARKANSAS.

LITTLE IF ANY SEVERE WEATHER IS EXPECTED...BUT ISOLATED DAMAGING
WIND GUSTS CANNOT BE RULED OUT ESPECIALLY DURING THE MID TO LATE
AFTERNOON HOURS.

AREAS OF DENSE FOG WILL BE POSSIBLE THIS MORNING ESPECIALLY IN
EXTREME NORTHERN ARKANSAS WHERE HEAVY RAINS FELL EARLIER SATURDAY
NIGHT AND RAIN HAS ENDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL SYSTEM AND TROPICAL MOISTURE WILL REMAIN ACROSS ARKANSAS
UNTIL AROUND TUESDAY WHEN AN UPPER LOW HELPS PUSH A COLD FRONT
ACROSS THE AREA WHICH MAY TAKE OUT SOME OF THE MOISTURE. UNTIL THEN
THERE WILL CONTINUE TO BE A CHANCE OF HEAVY RAIN AND FLOODING.

A STRONG COLD FRONT WILL LIKELY MOVE ACROSS ARKANSAS LATE IN THE
WEEK. AT THIS TIME MOISTURE WITH THIS FRONT APPEARS TO BE LIMITED
SO NO SIGNIFICANT SEVERE WEATHER OR HEAVY RAIN IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:54 PM CDTRiver Flood WarningLZKJackson, Woodruff12 days
Sep 9, 5:03 AM CDTFlash Flood WarningLZKPope, Yell3 hr
Sep 9, 6:36 AM CDTFlash Flood WarningLZKPolk3 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.